MAUDE Adverse Event Report: Abbott Medical MitraClip¿ G5 Steerable Guide Catheter; Catheter, Percutaneous

Abbott Medical MitraClip¿ G5 Steerable Guide Catheter; Catheter, Percutaneous
Model Number SGC0801
Medical Device Problem Codes Leak/Splash (1354); Difficult to Advance (2920); Air/Gas in Device (4062)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 on a patient with a prolapsed posterior leaflet, thick leaflet, and pre-existing flail.A steerable guide catheter (sgc) and a mitraclip ntw were prepared per the instructions for use (ifu).A transseptal sheath was inserted, but difficulties advancing the transseptal sheath occurred.After transeptal access the groin was dilated with a 16f dilator with no difficulty.After obtaining transseptal access, the steerable guide catheter (sgc) was inserted.However, difficulty advancing the sgc occurred.Therefore, the sgc was removed, and the groin was dilated with a 22f dilator.The sgc was inserted again, but during advancement, resistance was encountered.The sgc was able to cross and was successfully advanced into position for the procedure.A mitraclip ntw was then inserted, and drips were slowed once the clip exited the guide.However, imaging revealed ¿bubbles¿ on the left side of the heart.After confirming drips where not fully opened on the device and anesthesia was not giving any fluids, it was discovered that there was air in the hemostatic valve of the guide.The patient became bradycardic and required atropine.Aspiration was then immediately performed until blood filled the hemostatic valve chamber.The stopcock was turned off to the guide and they stopped aspiration.However, it was observed that the hemostatic valve chamber did not hold column.Aspiration was resumed.The clip was then removed from the sgc, and the sgc was removed and replaced.However, during the exchange, bleeding from the access site was noted.The patient¿s heart rate had returned to normal.While re-prepping the clip in was noted that the clip introducer did not seem to be holding fluid.Three different stopcocks were used with the same issue, and it was suspected this may have been the cause of the air.A new ntw was then prepared per the instructions for use (ifu), inserted, and successfully deployed on the mitral valve, reducing mr to trace.It was noted that the patient remained stable.However, upon removal of the clip delivery system (cds) and the sgc, despite using a perclose, the patient continued to bleed from the access site.Pressure was applied at the access site, and a vascular surgeon was consulted.It was noted that the vascular surgeon suspected that the bleed was arterial and decided to open the groin for inspection and repair.It was confirmed that a femoral artery perforation occurred and performed repair of the perforation.The patient was reported to be stable and discharged from the hospital.No additional information was provided.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.

Brand Name
MitraClip¿ G5 Steerable Guide Catheter
Common Device Name
Catheter, Percutaneous
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50820727
Report Number2135147-2026-06337
Device Sequence Number18810873
Product Code DQY
UDI-Device Identifier05415067050908
UDI-Public(01)05415067050908(17)270723(10)60114A2003
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K243224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGC0801
Device Catalogue NumberSGC0801
Device Lot Number60114A2003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite